I've been taking Cymbalta for 5-6 months. First 30 mg then increased to60mg. I had to divide it to am and pm because of tiredness. It was working great and then my hairdresser after not seeing her for 10 weeks said my hair was a lot thinner. It's been another 3 weeks and now I'm really noticing it as well. It's in the vaccume and going down the drain. I don't want to stop the one thing that makes me feel better but I'll feel a lot worse if I'm bald so I'm considering quitting.
Hello susanmitch. No, it is not common side effect to taking the drug. I would let your doctor in on as to what is happening. Regards pledge
I agree. It may be something else too. Call your doc. And don't quit cymbalta without weaning off of it, under his direction.
I agree. There are blood tests to try to diagnose it. My hair was falling out enough that when I complained to the dermatologist, she lightly stroked my hair and got a handful of hair. That's when she ordered the blood tests. All came back normal. My internal medicine doctor told me that extreme physical or mental pain can cause hair loss. SURE ENOUGH. When my severe migraines got better, the hair stopped falling out. Then when they got worse again, the hair fell out again. So I would talk to your doctor to get the blood tests, but if they come back normal, look to your stress. Good luck.
I am taking Cymbalta now for over 2 years and am at 120mg with no problem of hair loss. As matter of fact I am lucky and have not had any side effects.
Been on cymbalta for three months started with 30mg then bumped it up to 60mg just quit taking it I have lost over half of my hair and its still falling out after almost week of being off I am afraid in a few weeks I will not have any hair left.
I've just weaned myself off of Cymbalta after taking it for 2.5 months for situational depression.
I have always had thick, coarse hair. I have had trouble with it because I had breast cancer and was on oral chemo for five years, during which time I lost a lot of my hair, especially on the top and right side of my head. I have a head full of hair varying from 1/16 of an inch to 4 inches, but was happy it was growing back.
Now my hair has gone dead on my head - dry, lifeless, no body. I noticed after my last haircut that the hair was much thinner than it had been, and have noticed since then that I'm back to having it fall out "at will".
The only change is the Cymbalta. Since I've been checked regularly by all my "ologists", and know that I'm in good health, I went on the internet to see if this was a side effect. I think I have my answer and possibly yours.
Every one reacts different to meds. My experience was major hair thinning and sweating. Maybe it was effecting my hormones? They say that it is not very common to experience hair loss. Then why are so many people having hair loss? Thats enough to cause depression.
I started out with only 20 mg Cymbalta, then went up to 30mg for fibromyalgia and osteoarthritis. The drug really helped, but my hair has gotten considerably thinner and scalp much more noticeable. I also take Amitriptylene 10 mg. I liked how Cymbalta helped but DO NOT want to lose my hair. I'm afraid I'll have to go off of it and wait and see if my hair, which normally was thick, comes back.
Hair loss is a very rare side effect of Cymbalta ~ and many psychiatric medications. The good news is that the hair loss isn't permanent if the drug is discontinued. Talk to your doctor about possibly switching to another medication but do NOT stop Cymbalta except under your doctor's supervision.
Depression, mental stress, and anxiety can all lead to hair loss. You might also be also be tested for hypothyroidism which can cause hair loss, depression, and anxiety.
I have had this same problem in the past. As Wildcat said, it can be caused by certain medications, also depression, stress, and anxiety, as well as hypothyroidism.
I found a natural supplement which helped when I was going through this same problem. It is called Evening Primrose Oil (EPO), in softgel capsule form. It causes my hair to grow back in thicker, shinier, and it also makes my scalp stronger and healthier, which helps to prevent hair loss or hair thinning to keep from recurring. Simply put, the ingredient in EPO blocks the DHT which causes hair loss. You can Google it for more information.
I just started on a supplement by Country Life called Maxi - Hair Plus. It's gluten free and also supports healthier skin and nails. The capsules are vegetarian. I'm hoping and praying this helps my hair loss. Good luck!
The type of hair loss caused by antidepressants is called telogen effluvium. Telogen effluvium occurs when your body is stressed in some way—perhaps by childbirth, illness, surgery, mental stress, or poor nutrition or a medication, which causes hair follicles to enter into the resting stage (telogen phase) prematurely. Because more hair follicles are now in this resting stage, more hair is shed, leading to diffuse hair loss all over the scalp.
I've been taking cymbalta for almost two years, first 60mg. daily, then after a year increased to 120mg. every other day. I finally cut back myself to 60mg. daily due to the soaking night sweats, uncontrollable diarrhea, and to top it off I was losing my eyebrows. So much so my hairdresser asked me what was going on. It's only been a few months since cutting back on my dose, so I haven't noticed any regrowth yet. But thank God, the horrible night sweats have stopped, and also the uncontrollable diarrhea.
I have a lot of the responses on here, and I agree, exactly what everyone else is saying! I’m 65 and started taking Cymbalta 5 weeks ago! I have lost a lot of hair! I also take metaproponal for heart issues, and both together have really make me lose my hair! Got to quit the cymbalta! Slowly! Bling!
'A woman with an experience is never at the mercy of a man with an argument'!
I used to have a full head of healthy, soft and shiny hair. After taking Cymbalta I lost a lot of my hair and what hair I had left was hard and brittle. It lost it's shine. I have been tapering off Cymbalta since June last year (2017) and I'm down from 60 mg to 12 mg and my hair has not only stopped falling out it has grown back into a full head of hair. It is still not healthy but I am going to pick up some Biotin hair products as soon as I am able to get out. I have heard many good reviews about these products. Taking Cymbalta and then tapering off of it has taken 10 years from me and I can't wait to be completely off it and get my life back. Cindy
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.